Your Health. Your Family. Your Choice.
Administered by: Private Purchased by: Private
Life Threatening? No
Write-up: Information has been received from a nurse practitioner (NP) concerning a 14 year old female patient with family history of a blood clotting disorder and MTHFR gene abnormality who on an unknown date, was vaccinated with the first dose of GARDASIL (lot# 0298AA, expiration date: 21-JUN-2013) (dose and route were not reported). The patient did not receive any concomitant medication. Two days later, on 07-DEC-2011, the patient fainted. The nurse practitioner stated that before the patient was placed on hormonal contraceptives (unspecified) on 05-DEC-2011, she had laboratory test drawn, to test for blood clotting abnormalities. The patient was diagnosed with MTHFR gene abnormality. The patient was hospitalized in an unknown hospital for an unspecified period of time. The Nurse practitioner stated that the patient''s mother reported that on an unknown date, the patient had taken her first dose of birth control medication and the day after the patient fainted at school. The patient was taken to the hospital. Then the patient was transferred to another hospital. The patient again was transferred to another hospital. The patient''s mother reported that it was determined that the patient''s MTHFR gene abnormality was not related to the patient''s fainting. It was also reported that on an unknown date the patient had weakness and she had just "started to walk again". At the time of the report patient''s outcome was unknown. Follow up information was received from the nurse practitioner concerning a 14 year old female student with no pre-existing allergies, birth defects or medical conditions (previously reported as having a history of blood clotting disorder and MTHFR gene abnormality) and no illness at the time of vaccination who on 05-DEC-2011 at 16:00, was vaccinated in the left deltoid with the first dose of GARDASIL (lot# 0298AA, expiration date: 21-JUN-2013) (dose and route were not reported). The nurse reported that at the time of injection no problems occurred. Seven days later, on 12-DEC-2011, the mother called and said that on 12-DEC-2011 at 13:00, the patient had passed out at school and was taken to ER (previously reported also as on 07-DEC-2011). The patient was hospitalized off and on since the event because of neurological deficit, low extremities (LE) weakness, foot drop and inability to walk. At the time of the report, the patient had not recovered. Passed out, neurological deficit, low extremities (LE) weakness, foot drop and inability to walk were considered by the nurse to be disabling. Additional information has been requested.
Copyright © 2018 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166